For the past sisx months I have noticed my sugar levals have been higher than normal avg 200. This morning it was 252. I am currently on 5 mg of glipized. Is there another type of meds that can restore my lower numbers.
I am an active Law Enforcement Officer, weighing 200 lbs at stand at 5"11'.
For type 2 diabetics there three areas that control glucose levels:
1. Moderate eating and proper nutrition
a. Eat smaller meals throughout the day instead three
b. Nutrition being staying away from the bad carbs
and sugary stuff, including liquids.
2. Moderate exercise
a. This would have to work around your schedule if
riding in patrol car or desk bound.
b. I Don't park in front of stores but at the far end of the
lot and walk the short distance.
3. Proper weight.
If you follow these three guidelines you will be amazed how much lower your glucose levels will be.
Are you on regular or extended release Glipzide (Glucotrol XL)? I tend not to go with "new" drugs since the FDA has a habit of sometimes releasing meds before their time. I use the most common called Metformin (Glucophage).
You may need to discuss with your doctor about either increasing your dose or switching medications since your medical records are in his/her possession.
I am not a doctor, I have diabetes also and have levels that go up and down. Been diabetic for 4 years, I am on 3 different meds, Metformin at 1000 mg twice a day, Actos 45 mg, Glipzide 20 mg twice a day. Last month was started on immediate slow release Insulin. My level stays now between 140 and 180. My A1C test have always been above 7.2, I just was letting you know some of the other drugs available for use. None of this drugs cause me any side effects. Talk to your doctor about these other drugs that you can take.
I agree with gpguyway that you should talk to your doctor. My understanding is that oral diabetes meds are generally used in combination, with most people taking two or three different types. Then for some people who are Type II the oral meds eventually stop working. We start out as being "insulin resistent" which means that our bodies produce enough insulin but aren't adept at using the insulin we produce. Hence the oral meds. But over time our bodies produce less and less insulin and then the oral meds are no longer effective and we need to begin insulin. It's not a bad thing, not "getting worse". It's a normal progression.
Ask your physician to prescribe Metformin, which has a different mechanism of action.
You can start at 500 mg twice a day, and move it up to 1000 mg. Try this med on your day off because sometimes it can drop sugar levels to the point where it affects driving.
You should purchase Chromium GTF at your health food store. The "GTF" stands for glucose tolerance factor.
You might also consider, if this doesn't work out, asking about a prescription for a long acting injectable insulin, that you can take once a day, to supplement the metformin. Be cautious about what you tell the department.
I know someone about the same story, physically. He is getting so that even fasting overnight until noon its up to 350. He is going to be starting insulin asap. It seems to me it can get gradually worse over time, and get out of control, which is what this person has reached. Don't let it keep getting higher....see your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.